Patient :My 91 year old Dad is in hospital after hip surgery. He had just returned home after a previous surgery on the same hip six weeks earlier. He had not fully recovered from the first surgery, was still very week and not able to walk with a walker without support. He had the second surgery 3 1/2 weeks ago and recovery has been very slow. He is much weaker than the first time and sleeps much more. As with the first surgery, he is somewhat restless and agitated. He often wakes up confused. He also forgets that he cannot get up on his own. On Friday night he was given Haldol and Trazedone to control his agitation. On Sunday I went to see him and he was like a zombie - hooded eyes, slurred, incomprehensible speech, total confusion, and constant fidgeting. It turns out he was like that all day Saturday too when my brother visited. Still they tried to get him to do physio even though he was a dead weight and couldn't speak. Once they put him to bed he went into a restless sleep which continues now. Since Sunday he has been sleeping. We cannot wake him up beyond getting him to mutter and go right back to sleep. He has been off the Haldol since Sunday afternoon a mind Trazedone since yesterday. What are your thoughts?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.